MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline and marksman encountered resistance during delivery and retrieval.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the leftvertebral artery v4 segment with a max diameter of 3.8 mm and a 3.5 mm neck diameter.Landing zone: distal: 3.2 mm and proximal: 3.8 mm.The accessed vessel was the femoral artery with a diameter of 9 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level reached the standard.The angiographic result post procedure showed smooth blood flow.It was reported that the pipeline stent was difficult to position; the catheter, stent, and intermediate catheter kept falling out.After multiple attempts, the stent and catheter were finally in place, but due to extremely high tension, the stent did not open properly.Attempted to retrieve, but neither the stent nor the catheter could be retrieved or deployed normally.Ultimately, had to be withdrawn together.After replacing it with a phenom 27 stent, and then a smaller one, it was successfully deployed.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an intracranial support catheter, minimally invasive, lot number: 03030113, specification model: sc5-115s.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the resistance was not determined.A continuous flush was administered during the procedure.Resistance occurred in the proximal section of the catheter.Slight deformation was observed in the distal flexible segment of the marksman device.There was no device jumping or catheter tip movement during deployment.The pipeline did not open in the proximal and middle sections.The pipeline had not been placed in a vessel bend when it failed to open.Resheathing was attempted as an additional step to open the pipeline.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿ as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned stuck within the marksman catheter.¿ damage location details: the pushwire was extending out from catheter hub.In addition, the distal brad, sleeves and tip coil were deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex braid were found to be fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be accordioned from ~7.5cm to ~9.0cm from the hub.In addition, the catheter body was found to be accordioned from ~29.2cm to ~30.0cm from distal end.No damage was found with marksman catheter distal tip/marker band.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.For further examination, the catheter was cut to remove the pushwire and braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the pipeline flex could not be confirmed to have failure to open at distal/ middle section as the distal end and middle section of pipeline flex braid were found fully opened.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate, and the braid was not positioned in the vessel bend, which eliminates these factors out as potential causes.However, the pipeline flex and marksman catheter were confirmed to have resistance during delivery/ retrieval as the pipeline flex device was stuck inside the marksman catheter.The pipeline flex braid and marksman catheter were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The catheter was flushed continuously with heparinized saline, which eliminates this factor out as potential causes.From the damage seen on the catheter body (accordioning) and pipeline flex shield braid (fraying); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex through the marksman catheter against resistance.However, based on the analysis findings, the pipeline flex could not be confirmed to have difficult p lacement/positioning as the pipeline flex was found fully opened and damaged.Possible causes include patient vessel tortuosity, braid incorrectly sized to vessel or damage, resistance, other indwelling endovascular stents, braid damaged, braid deployed in vessel bend, microcatheter tip not correctly placed, braid not anchored correctly.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23767214
Report Number9617601-2025-03333
Device Sequence Number16092613
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public(01)00836462014077(17)270802(10)229379785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229379785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/18/2025
02/03/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/15/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight50 KG